Alert archive / Kansas / Areal Flood Warnings in 2017
Areal Flood Warning 21, NWS Hastings, NE
NWS Hastings, NE issued this areal flood warning at Oct 3, 2017, 7:36 PM CDT for Rooks County, Kansas. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 3, 2017, 7:36 PM CDT (00:36 UTC)
- Expired
- Oct 4, 2017, 7:30 PM CDT
- In force
- 24 hr
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Flood severity
- None
County Rooks County, KS
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.6 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 602 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 282 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted.
117 WGUS43 KGID 040036 FLWGID BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Hastings NE 736 PM CDT TUE OCT 3 2017 KSC163-050030- /O.NEW.KGID.FA.W.0021.171004T0036Z-171005T0030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Rooks KS- 736 PM CDT TUE OCT 3 2017 The National Weather Service in Hastings has issued a * Flood Warning for... West central Rooks County in north central Kansas... * Until 730 PM CDT Wednesday * At 732 PM CDT, Automated river gauges indicated that minor flooding was occurring on the South Fork of the Solomon River upstream of Webster Reservoir. At 730 PM CDT...The river gauge on the South Fork of the Solomon River upstream of Webster Reservoir was indicating a stage of 9.5 feet and rising. Flood stage is 8.5 feet. The river is expected to crest later tonight and then fall during the day on Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Excessive runoff from heavy rainfall will cause flooding of small creeks and streams, country roads, farmland, and other low lying spots. && LAT...LON 3934 9960 3943 9960 3944 9948 3937 9948 $$ Wesely
1 follow-up statement
465 WGUS83 KGID 041302 FLSGID Flood Statement National Weather Service Hastings NE 802 AM CDT WED OCT 4 2017 KSC163-041259- /O.CAN.KGID.FA.W.0021.000000T0000Z-171005T0030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Rooks KS- 802 AM CDT WED OCT 4 2017 ...THE FLOOD WARNING HAS BEEN CANCELLED FOR WEST CENTRAL ROOKS COUNTY... Flood waters have receded, and are no longer expected to pose a threat to life or property. The water level at the automated river gauge on the South Fork of the Solomon River north of Damar crested at 930 PM last evening. The river fell below flood stage at 245 AM this morning. The river will continue to fall today. Please continue to heed any road closures. LAT...LON 3934 9960 3943 9960 3944 9948 3937 9948 $$ Kelley
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this areal flood warning went out at Oct 3, 6:43 PM CDT, 53 minutes earlier.
Area forecast discussion, Oct 3, 6:43 PM CDT, 53 minutes before
Area Forecast Discussion National Weather Service Hastings NE 643 PM CDT Tue Oct 3 2017 .SHORT TERM...(This evening through Wednesday) Issued at 319 PM CDT Tue Oct 3 2017 The cold front that brought us widespread rain and thunderstorms the past couple nights has pushed south of the area, and cool northerly winds continue to filter in behind it. That said, there is still a chance that a few showers or thunderstorms could develop over the southern half of the forecast area as low to mid-level moisture increases a bit. Instability is pretty low, so any thunderstorms that develop shouldn't be severe. Rainfall should also be relatively light...especially compared to the last two nights. Chances for showers or thunderstorms continue through Wednesday morning into the afternoon as southerly flow continues to strengthen. Even so, I expect that most of the area will end up being dry for most of this period. It will probably be late Wednesday evening before we see another "uptick" in rain and thunderstorm coverage. .LONG TERM...(Wednesday night through Tuesday) Issued at 319 PM CDT Tue Oct 3 2017 On Wednesday night, a subtle upper level wave starts pushing into the area, which will increase our chances for rain and thunderstorms. MUCAPE values are only forecasted to be around 500 J/kg or less, so severe weather is unlikely. By midday Thursday, the cold front should have lifted back into the area. Its exact location is still uncertain, but it should provide a good focus for thunderstorm development Thursday afternoon and evening...especially across the southeast half of the area. I wouldn't be surprised to see a few strong storms Thursday, but it appears that the best instability is south and west of the forecast area. On Friday, an upper-level trough will pass north of the area, giving us another good chance for rain and thunderstorms. The current forecast calls for "likely" showers and thunderstorms, but there is some uncertainty on timing. Latest models push the front south of the area by the afternoon, which could keep the heaviest rain and storms south of the area. The area dries out Saturday and Sunday, with only minor chances for rain Sunday night and Monday night. Temperatures: Highs will generally be in the 60s to low 70s each day, with the exception being Saturday when we should push into the mid to upper 70s. A few cold mornings are likely next Monday through Wednesday. Lows in the 30s to low 40s are possible each of these days. In fact, I wouldn't be surprised if we end up getting our first frost of the year one of these mornings. && .AVIATION...(For the 00Z KGRI/KEAR TAFS through 00Z Wednesday) Issued at 627 PM CDT Tue Oct 3 2017 The wind will be light through the night and generally out of the northeast, but could be variable at times. The wind will remain rather light through Wednesday and become more easterly by late morning into the afternoon. Although there are few clouds presently, expect mid level clouds will be on the increase overnight. Cloud bases could lower into the MVFR range at times Wednesday afternoon. && .GID WATCHES/WARNINGS/ADVISORIES... NE...None. KS...None. && SHORT TERM...Mangels LONG TERM...Mangels AVIATION...Wesely
Hazardous weather outlook, Oct 3, 3:47 PM CDT, 3 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 347 PM CDT Tue Oct 3 2017 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 041200- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 347 PM CDT Tue Oct 3 2017 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...This Afternoon and Tonight. Isolated thunderstorms are possible this evening and overnight across northern Kansas and south of a line from Beaver City to Geneva in Nebraska. Severe weather is not expected. Flood warnings and advisories remain in effect for parts of Phillips and Rooks Counties due to heavy rain last night. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There are numerous chances for thunderstorms through Friday. Severe weather is not expected through Wednesday, but heavy rain and a few strong storms are possible Thursday evening and overnight. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More information may be obtained at the following web page: https://www.weather.gov/hastings Mangels
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 7:36 AM CDT | River Flood Warning | GID | Osborne, Smith | 23 hr |
| Oct 4, 2:16 PM CDT | Flood Watch | GID | Jewell, Mitchell, Osborne, Smith | 59 hr |
Nearby
Areal Flood Warnings in Kansas, 2017Every areal flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.